Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

History of bladder infections. Have vaginal itching, no discharge, canker sores in mouth. Help

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I used to get bladder infections all the time. Went to a Urologist last year, everything looked fine and he put me on a hormone cream. NOW what I have problems with is Vaginal itching, no discharge and then the next day I get terrible Cankor sores in my mouth. I usually take a Flucosimine and it helps but this is just happening too often. I am a very healthy 69 yr old. Thank you!
Also for the first time my GFR on my kidneys waslike a 41 but went back up to 58. I was so scared.
Could it have anything to do with taking diuretics once a week???????
and my lips swell up!!!!!!! weird!!!!!!
Posted Fri, 12 Apr 2013 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 2 hours later
Thank you for your query.
Diuretics do affect the renal function tests, so they are the reason for your GFR.
however, with that kind of value, a consultation is in order to rule out other organic kidney diseases.
Regarding the vaginal itching, it appears as if you Have vaginal yeast infection or atrophic vaginitis.
Atrophic vaginitis is what happens in your age group due to drastically decreased local hormones like estrogen, which makes the vagina extremely thin and friable and itchy and prone to infections.
Yeast commonly affects this age group due to above mentioned reasons.
You should also have your blood sugars checked to rule out diabetes.
You could try OTC anti fungal creams locally, however given the sores as well, examination by a Gynecologist first would be the more prudent option.
Since you are using hormone cream, you would need retesting of hormone levels, probably to adjust the dosage, and supplemental ointments for the infection.
Regarding canker sores, the cause is often unknown.
Stress is known to be a major culprit.
Impaired immune functions and deficiency of folic acid, vitamin B and zinc are also reasons.
Ill fitting braces, dentures or tissue injury could be a cause.
Citrus fruits, acidic fruits and vegetables and a spicy diet can trigger off canker sores.
Please consult your doctor regarding these too as they have to be differentiated from cold sores, which are caused by infectious agents, herpes being notable among them.

General tips would be,
Keeping the genital region clean and dry.
Avoid wearing synthetic undergarments, cotton is the best.
Avoid use of cleansers, douches , perfumed or medicated soaps and products in the area.
Plain lukewarm water is the best bet.
Up your immunity and health by regular exercise and a nutritious diet,
Try and incorporate yoga in your life, to eliminate stress.
Take adequate calcium, vitamin D and b complex vitamin supplements.

Have a consultation with your doctor .

Take care, and feel free to ask further questions.
All the best.
Above answer was peer-reviewed by
Follow-up: History of bladder infections. Have vaginal itching, no discharge, canker sores in mouth. Help 1 hour later
So since the vaginal itching comes at the same time as the canker sores could the same thing be causing them both?

Could the diuretics be causing the itching and canker sores?

Is my upper lip puffing up because of the canker sores?

Is Flucosomene OK to take once a month?

What are some over the counter anti-fungal creams?

Also I use a pea size of the Estrace cream 3 x a week. I am afraid to use it more because since I started using it last summer I have been SO emotional and teary!!!! Any conection?

I haven't had a gyn exam for about 5 years. I was told I didn't need them because I had a hysterectomy 20 yrs ago. From what you say I think THAT is wrong.

Thank you so much!
Answered by Dr. Aarti Abraham 1 hour later
1. It is possible , but not necessary. One has to see both, the vagina, and the sores, to opine if they are related.
2. Diuretics would normally not cause any of these.
3. Canker sores could cause swelling of the lips, but it could be allergic too.
4. It's OK only if you are taking it on prescription.
5. An example is Monistat cream.
6. Only a Gynecologist after examination and hormonal blood tests can determine the dose of Estrace. It cannot be titrated by you.

You definitely need a gynec check up once a year, PARTICULARLY since you've had a hysterectomy.

Take care
Hope I could clarify matters a bit.
Above answer was peer-reviewed by
Follow-up: History of bladder infections. Have vaginal itching, no discharge, canker sores in mouth. Help 18 hours later
WOW! Thank you soooooo much for your answers and explanations! You are very kind! XXXXXXX : )
Answered by Dr. Aarti Abraham 2 hours later
Thanks for your appreciation.
It makes my day !
Feel free to leave a user review.
And be well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor